Sign inSubmit
computersciencejournal.org is not ours. This journal is published only at thescipub.com/jcs. Report a suspicious emailcomputersciencejournal.org is not ours · Report
ArticleMetrics
Research Article · Free to read · Published 13 March 2012

Generalization of Boolean Functions Properties to Functions Defined over GF(p)

Saad Elmansori & B. E. Esam

Journal of Computer Science, Volume 8, Issue 6, pp. 809–814 · doi.org/10.3844/jcssp.2012.809.814

7,436 accesses6,128 downloads0 citations (Crossref)Metrics
Cite Check for updates

Abstract

Problem statement: Traditionally, cryptographic applications designed on hardware have always tried to take advantage of the simplicity of implementation functions over GF(p), p = 2, to reduce costs and improve performance. On the contrast, functions defined over GF(p); p > 2, possess far better cryptographic properties than GF(2) functions. Approach: We generalize some of the previous results on cryptographic Boolean functions to functions defined over GF(p); p > 2. Results: We generalize Siegenthaler’s construction to functions defined over finite field. We characterize the linear structures of functions over GF(p) in terms of their Walsh transform values. We then investigate the relation between the autocorrelation coefficients of functions over GF(p) and their Walsh spectrum. We also derive an upper bound for the dimension of the linear space of the functions defined over GF(p). Finally, we present a method to construct a bent function from semi-bent functions. Conclusion: Functions defined over GF(p) can achieve better cryptographic bounds than GF(2) functions. In this paper we gave a generalization of several of the GF(2) cryptographic properties to functions defined over GF(p), where p is an odd prime.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2012 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Elmansori, S. & Esam, B. E. (2012). Generalization of Boolean Functions Properties to Functions Defined over GF(p). Journal of Computer Science, 8(6), 809–814. https://doi.org/10.3844/jcssp.2012.809.814

Licence
© Science Publications
Issue
Volume 8, Issue 6
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Generalization of Boolean Functions Properties to Functions Defined over GF(p)Journal of Computer Science · Volume 8, Issue 6 · pp. 809–814 · © Science PublicationsDownload